Regularized combined field integral equations for acoustic transmission problems

Yassine Boubendir, Víctor Domínguez, David Levadoux, Catalin Turc

Research output: Contribution to journalArticlepeer-review

8 Scopus citations

Abstract

We present a new class of well-conditioned integral equations for the solution of two and three dimensional scattering problems by homogeneous penetrable scatterers. Our novel boundary integral equations result from using regularizing operators which are suitable approximations of the admittance operators that map the transmission boundary conditions to the exterior and, respectively, interior Cauchy data on the interface between the media. We refer to these regularized boundary integral equations as generalized combined source integral equations (GCSIE). The admittance operators can be expressed in terms of Dirichlet-to-Neumann operators and their inverses. We construct our regularizing operators in terms of simple boundary layer operators with complex wavenumbers. The choice of complex wavenumbers in the definition of the regularizing operators ensures the unique solvability of the GCSIE. The GCSIE are shown to be integral equations of the second kind for regular enough interfaces of material discontinuity. Notably, the novel GCSIE have better spectral properties than the classical combined field integral equations.

Original languageEnglish (US)
Pages (from-to)929-952
Number of pages24
JournalSIAM Journal on Applied Mathematics
Volume75
Issue number3
DOIs
StatePublished - 2015

All Science Journal Classification (ASJC) codes

  • Applied Mathematics

Keywords

  • Combined field integral equations
  • Dirichlet-to-Neumann operators
  • Regularizing operators
  • Transmission problems

Fingerprint

Dive into the research topics of 'Regularized combined field integral equations for acoustic transmission problems'. Together they form a unique fingerprint.

Cite this